Nausea and Oncology Mini Series #5 (Delayed Nausea)
Acute or Delayed Nausea and Vomiting
- Acute and delayed nausea and vomiting are common in patients being treated with chemotherapy.
- Acute and delayed nausea and vomiting with chemotherapy or radiation therapy are usually treated with drugs.
Acute and delayed nausea and vomiting are common in patients being treated with chemotherapy.
Chemotherapy is the most common cause of nausea and vomiting that is related to cancer treatment.
How often nausea and vomiting occur and how severe they are may be affected by the following:
- The specific drug being given.
- The dose of the drug or if it is given with other drugs.
- How often the drug is given.
- The way the drug is given.
- The individual patient.
The following may make acute or delayed nausea and vomiting with chemotherapy more likely if the patient:
- Had chemotherapy in the past.
- Had nausea and vomiting after previous chemotherapy sessions.
- Is dehydrated.
- Is malnourished.
- Had recent surgery.
- Received radiation therapy.
- Is female.
- Is younger than 50 years.
- Has a history of motion sickness.
- Has a history of morning sickness during pregnancy.
Patients who have acute nausea and vomiting with chemotherapy are more likely to have delayed nausea and vomiting as well.
Rachel Namery, MS
Manager of R&D, Formulator and Nutrition Coach
Soothe Product Link
Leave a comment